Alert archive / Guam / Small Craft Advisories in 2021
Small Craft Advisory 22, NWS Guam
NWS Guam issued this small craft advisory at Dec 15, 2021, 1:12 PM CST. It took effect at Dec 15, 2021, 2:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2021, 1:12 PM CST (19:12 UTC)
- In effect from
- Dec 15, 2021, 2:00 PM CST
- Expired
- Dec 17, 2021, 2:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Guam
The text
As transmitted.
321 WHGM70 PGUM 151912 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 512 AM ChST Thu Dec 16 2021 PMZ153-154-160730- /O.NEW.PGUM.SC.Y.0022.211215T2000Z-211216T0800Z/ Tinian Coastal Waters-Saipan Coastal Waters- 512 AM ChST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...East winds 15 to 20 kt with frequent gusts up to 25 kt and seas 7 to 9 feet expected. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 PM ChST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Schank
3 follow-up statements
344 WHGM70 PGUM 160648 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 448 PM ChST Thu Dec 16 2021 PMZ151-152-162100- /O.EXB.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/ Guam Coastal Waters-Rota Coastal Waters- 448 PM ChST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM FRIDAY... * WHAT...East winds 15 to 25 kt and seas 7 to 9 feet. * WHERE...Guam and Rota Coastal Waters. * WHEN...Until 6 PM Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Fresh to strong trade winds will maintain choppy sea conditions. Winds and seas will subside slightly for the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PMZ153-154-162100- /O.EXT.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/ Tinian Coastal Waters-Saipan Coastal Waters- 448 PM ChST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM FRIDAY... * WHAT...East winds 15 to 25 kt and seas 7 to 9 feet. * WHERE...Tinian and Saipan Coastal Waters. * WHEN...Until 6 PM Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Fresh to strong trade winds will maintain choppy sea conditions. Winds and seas will subside slightly for the weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Aydlett
178 WHGM70 PGUM 161906 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 506 AM ChST Fri Dec 17 2021 PMZ151>154-170715- /O.CON.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 506 AM ChST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...East winds 15 to 25 kt and seas 7 to 9 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 PM this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Fresh to strong trade winds will maintain choppy sea conditions. Winds and seas will subside slightly this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid boating in hazardous conditions. && $$ Schank
430 WHGM70 PGUM 170554 MWWGUM URGENT - MARINE WEATHER MESSAGE National Weather Service Tiyan GU 354 PM ChST Fri Dec 17 2021 PMZ151>154-170800- /O.CON.PGUM.SC.Y.0022.000000T0000Z-211217T0800Z/ Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters- Saipan Coastal Waters- 354 PM ChST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING... * WHAT...East winds 15 to 25 kt, decreasing to 10 to 20 kt by 6 PM. Seas 7 to 9 feet. * WHERE...Marianas Coastal Waters. * WHEN...Until 6 PM ChST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kleeschulte
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 2:18 AM CST, 10 hours 54 minutes earlier.
Area forecast discussion, Dec 15, 2:18 AM CST, 10 hours 54 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 618 PM ChST Wed Dec 15 2021 .Marianas Synopsis... Satellite shows a lot of high cirrus cloudiness over the Marianas, as well as a band of scattered showers east of Tinian/Saipan, associated with a weak elongated trade-wind disturbance. Moderate to fresh trades continue across the region, with combined seas of 7 to 9 feet in the Marianas coastal waters. && .Discussion... With the showers barreling in toward Tinian and Saipan, have added scattered showers to their forecast for tonight, while staying with isolated for Guam and Rota. Scattered showers remain in the forecast for all the islands for Thu-Fri, and have extended that into Friday night. This looks like a hit-and-miss scattered shower event, with generally light rainfall amounts. Models hint at brief periods of scattered light showers later on, late in the weekend or next week, but these are based on weak shear-line indications that are still rather far out in time to buy into for now. && .Marine... Seas have dropped slightly, but enough to stay below the 10 foot limit for small craft advisory. Winds keep hovering around 20 kt, but have not shown much tendency to go above that at any of the islands, though gusts are to be expected near showers tonight. So for now have cancelled the Small Craft Advisory, but anyone planning marine activities would do well to keep informed on the latest marine conditions in case any advisories become necessary again. && .Eastern Micronesia... The biggest forecast obstacle is monitoring Pohnpei, as a lone thunderstorm has fired up along a surface trough, and is just outside the coastal waters. The latest time height series wasn't terribly impressive in terms of thunder potential, so this may be a "one hit wonder" and will hold off on any forecast updates for now. Otherwise, look for partly cloudy skies and a passing quick shower to be the most relevant item weather-wise this week for Pohnpei and Majuro. Kosrae will see a little deeper moisture though, so skies will oscillate from partly to mostly cloudy coverage from time to time. Seas will continue to peak in the 8 to 9 feet range this week at Pohnpei and Majuro, dropping a foot at Kosrae early next week. This is low enough though to preclude the need for any high surf or marine headlines. && .Western Micronesia... As Typhoon Rai continues to move away from the region, sea heights have dropped a little faster than the GFS Wave watch suggested, with the ECMWF data showing heights of 4 to 6 feet along south and west facing reefs, which was confirmed by the Palau Surf observation. As such, all headlines were dropped. Have also trended down convective coverage/wording, as the better lift and dynamics continue to peel away from the region. Seas will be more elevated at Yap and Chuuk, as a trade wind swell of 8 to 9 feet looks to continue through early next week, but similar to locations farther east, this is below any headline criteria. Given the orientation of the winds for the latter half of the week, and Palau being farther south and west, seas will be at least a couple feet lower there. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...High Rip Current Risk through Friday night for GUZ001>004. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Doll
Nearby
Small Craft Advisories in Guam, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.